Delaware, 2005

Strong Wind in Delaware, November 10, 2005

November 10, 2005 · NWS PHI · 4 events in 4 counties and zones

Gusty northwest winds buffeted Delaware mainly during the first half of the day on the 10th. The northwest winds were caused by the difference in surface pressure between an intensifying low pressure system moving northeast through the Saint Lawrence River Valley in Canada and a high pressure system building east from the central Mississippi Valley.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Gusty northwest winds buffeted Delaware mainly during the first half of the day on the 10th. The northwest winds were caused by the difference in surface pressure between an intensifying low pressure system moving northeast through the Saint Lawrence River Valley in Canada and a high pressure system building east from the central Mississippi Valley. Peak wind gusts averaged around 45 mph and included 43 mph at the New Castle County Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 10, 12:05 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 10, 12:05 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 AM EST THU NOV 10 2005

.UPDATE...
THE TEXT FORECASTS WILL BE UPDATED SHORTLY TO REFLECT THE IMMINENT
EASTWARD MOVEMENT OF SHOWERS AND A FEW THUNDERSTORMS PAST THE
POCONOS, THE LEHIGH VALLEY, AND NORTHWESTERN NEW JERSEY. BUT, THEY
HAVE YET TO MOVE THROUGH THE REST OF THE AREA. THE ACTIVITY HAS
WEAKENED IN INTENSITY AS IT MOVED FROM CENTRAL PENNSYLVANIA SINCE
00Z, BUT THERE ARE STILL A FEW CONVECTIVE CELLS. OTHERWISE, WE LOOK
FOR PARTIAL CLEARING OVER THE NORTHWESTERN ZONES LATE, AND MOSTLY
CLOUDY ELSEWHERE OVERNIGHT. TEMPERATURES WILL BE HARD TO FORECAST
WITH PRECIPITATION YET TO OCCUR, SO THEY WILL BE LEFT PRETTY MUCH
UNTOUCHED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ431 UNTIL 8 AM THURSDAY.
  ...GALE WARNING FOR ANZ431 FROM 8 AM THURSDAY TO 10 PM THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ431 FROM 10 PM THURSDAY TO 6 PM
     FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 1 AM THURSDAY.
  ...GALE WARNING FOR ANZ450>455 FROM 1 AM THURSDAY TO 1 PM FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM 1 PM FRIDAY TO 9 PM
     FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430 FROM 4 AM THURSDAY TO 5 AM
     FRIDAY.

&&

.SYNOPSIS...
QUICK CHANGING WEATHER OVER THE NEXT 12 TO 24 HOURS AS A WARM FRONT
TRIES TO MOVE NORTH OF OUR ENTIRE AREA THIS EVENING, THEN A POWERFUL
COLD FRONT BLASTS THROUGH LATER TONIGHT. FOLLOWING THIS COLD FRONT,
COLDER AIR AND WINDY CONDITIONS WILL SETTLE IN FOR THURSDAY AND
FRIDAY. HIGH PRESSURE THEN BUILDS TO OUR SOUTH OVER THE COURSE OF
FRIDAY AND INTO THE WEEKEND, THEREFORE A MODERATION IN TEMPERATURES
ARE EXPECTED. NEXT WEEK WILL FEATURE SOME UNSETTLED WEATHER AT TIMES
AS A COLD FRONT IS SLATED TO MOVE THROUGH SUNDAY NIGHT AND MONDAY.
THEN ANOTHER COLD FRONT CROSSES OUR NECK OF THE WOODS ON WEDNESDAY.

&&

.NEAR TERM (TONIGHT)...
AT 19Z, A DEEP SURFACE LOW WAS LOCATED NEAR THE UPPER GREAT LAKES,
WITH A POTENT TRAILING COLD FRONT MOVING INTO THE EASTERN GREAT
LAKES. AT 19Z, A WARM FRONT EXTENDED FROM SOUTHWESTERN NEW YORK,
SOUTHEASTWARD ACROSS WEST-CENTRAL PENNSYLVANIA THEN ACROSS DELAWARE.
THIS WARM FRONT SHOULD SLOWLY LIFT NORTHWARD THIS EVENING. HOWEVER
COLD AIR DAMMING HOLDING SO FAR OVER THE NORTHERN ZONES, BUT IT
APPEARS THESE AREAS SHOULD GET INTO SOMEWHAT OF A WARM SECTOR FOR A
TIME TONIGHT PRIOR TO THE COLD FRONT (OCCLUDED FRONT) BLASTING
THROUGH. THE MAIN FOCUS FOR THE NEAR TERM IS REGARDING THE
ANY SEVERE WEATHER POTENTIAL.

12Z UPPER AIR DATA SHOWS A SIGNIFICANT MID- AND UPPER-LEVEL TROUGH
AND ASSOCIATED 90 TO 100 KNOT WESTERLY MID LEVEL JET OFF TO OUR
WEST. THIS FEATURE WILL CONTINUE TO SHIFT EASTWARD ACROSS THE
SOUTHERN GREAT LAKES REGION THIS EVENING AND INTO THE MID
ATLANTIC/NORTHEAST OVERNIGHT. IN RESPONSE TO THIS FEATURE, A 50+
KNOT WEST-SOUTHWESTERLY LOW-LEVEL JET IS FORECAST TO DEVELOP INTO
WESTERN PENNSYLVANIA EARLY THIS EVENING. AN UNSEASONABLY WARM AND
MOIST WARM SECTOR EXISTS ATTM ACROSS THE OHIO RIVER VALLEY INTO THE
WRN SLOPES OF THE APPALACHIANS ATTM, AND SOME OF THIS WILL BE
ADVECTING NORTHEASTWARD FOR THE FIRST PART OF TONIGHT.

STRONG LOW-LEVEL WAA FIRED OFF CONVECTION ACROSS LAKE ERIE AROUND
MIDDAY, WHERE IT APPEARS ELEVATED INSTABILITY WAS AROUND 500 J/KG
DURING CONVECTIVE INITIATION. ADDITIONAL CONVECTION DEVELOPMENT
DEVELOPING ACROSS WESTERN PENNSYLVANIA, WITH INITIAL WAA CONVECTION
MOVING INTO EASTERN PENNSYLVANIA ATTM. AREAS TO OUR WEST MAY INDEED
SEE SOME SEVERE CONVECTION. ANY SEVERE WEATHER THREAT FOR OUR AREA
TONIGHT BECOMES TRICKY. FORECAST SOUNDINGS FROM BUFKIT USING THE NAM
AND RUC SHOWS ONLY ELEVATED CAPE THROUGH THE EARLY OVERNIGHT HOURS
OF A FEW HUNDRED J/KG. DEFINITELY SOME FAVORABLE FEATURES PRESENT
THROUGH THIS EVENING AS 0-3 KM HELICITY VALUES ARE THROUGH THE ROOF,
400+ M2/S2, AND LCLS HEIGHTS LOWERING THROUGH THE EVENING. THE WIND
FIELD ABOVE THE INVERSION THAT IS SHOWN BY SOME OF THE FORECAST
SOUNDINGS INCREASES TO ABOUT 50 KNOTS LATER THIS EVENING. THE MAIN
QUESTION WILL BE HOW THE CONVECTION THAT ORGANIZES TO OUR WEST
BEHAVES AS IT MOVES EAST THIS EVENING INTO THE EARLY OVERNIGHT
HOURS. GRANTED THE ELEVATED INSTABILITY ON THE FORECAST SOUNDINGS
ARE NOT SPECTACULAR, HOWEVER WITH STRONG WIND FIELDS AND SHEAR, THIS
MAY SIMPLY BE ENOUGH TO COUNTERACT THE WEAKER INSTABILITY. OUR
DELMARVA ZONES HAVE SEEN SOME SUNSHINE THIS AFTERNOON, ALLOWING FOR
BETTER INSTABILITY THERE, BUT TIMING OF THE CONVECTION IS NOT THE
GREATEST AS MOST OF IT WILL BE AFTER DARK. FOR MOST AREAS TODAY,
PLENTY OF CLOUDS LINGERED.

SPC HAS REMOVED OUR REGION FROM THE LATEST SLIGHT RISK AREA FOR
SEVERE CONVECTION. WE ARE THINKING THOUGH THAT PERHAPS AN ISOLATED
DAMAGING WIND GUST MAY OCCUR TONIGHT. THERE IS PLENTY OF SHEAR,
THEREFORE CONVECTIVE ELEMENTS WILL NEED TO BE WATCHED JUST IN CASE,
ESPECIALLY NEAR THE WARM FRONT. WE WILL REFRESH THE SPECIAL WEATHER
STATEMENT (SPS) TO ADDRESS AN ISOLATED STRONG WIND THREAT.

PRECIPITATION SHOULD RACE TO THE EAST OVERNIGHT AS THE COLD FRONT
MOVES THROUGH, AND WINDS WILL INCREASE OVERNIGHT. AS FOR
TEMPERATURES, THEY PROBABLY WILL NOT FALL FOR AWHILE TONIGHT AS
WARMER AIR PUSHES IN AHEAD OF THE COLD FRONT. HIGH TEMPERATURES
TODAY, ESPECIALLY CENTRAL AND NORTHERN AREAS MAY OCCUR LATE THIS
EVENING.

&&

.SHORT TERM (THURSDAY THROUGH SATURDAY)...
FOLLOWING THE FRONTAL PASSAGE TONIGHT, COLDER AIR ARRIVES THURSDAY
WITH A GUSTY NORTHWESTERLY FLOW. DURING THE COURSE OF THURSDAY, 850
MB TEMPERATURES DROP TO -4C AND -6C. WITH A STRONG WIND FIELD ALOFT
COUPLED WITH THE CAA, WINDY CONDITIONS ARE EXPECTED THURSDAY, WITH
WINDS DIMINISHING SOME THURSDAY NIGHT. FORECAST SOUNDINGS CONTINUE
TO SHOW DECENT MIXING THURSDAY, WHICH WILL HELP TRANSPORT SOME OF
THE STRONGER WINDS ALOFT DOWN TO THE SURFACE. THE NAM AND GFS ARE
INDICATING A 3 MB TO 6 MB PRESSURE RISE IN 6 HOURS THURSDAY. WHILE
IT WILL BE WINDY, STILL THINK IT FALLS JUST SHORT OF OUR WIND
ADVISORY CRITERIA, (31-39 MPH SUSTAINED OR 46 TO 57 MPH GUSTS) AS
FULL MIXING WOULD HAVE TO OCCUR FROM FAIRLY HIGH LEVELS. PLAN ON
GOING WITH WINDS INCREASING THURSDAY SUSTAINED AT 20-25 MPH WITH
GUSTS TO 40 MPH. AGAIN, THIS IS SHY OF THE ADVISORY CRITERIA. WE
WILL ADD IN A SECTION TO THE SPS HIGHLIGHTING THE GUSTY WINDS FOR
THURSDAY BEHIND THE COLD FRONT. THANKS TO THE SURROUNDING OFFICES
FOR THE COLLABORATION ON THIS.

WINDS WILL GRADUALLY DIMINISH THURSDAY NIGHT AND NOT BE AS GUSTY.
CAA AND A WEST-NORTHWESTERLY FLOW ACROSS THE GREAT LAKES SHOULD
PRODUCE SOME LAKE EFFECT CLOUDS AND PRECIPITATION THURSDAY
AFTERNOON AND THURSDAY NIGHT. THE OVERALL FLOW LOOKS STRONG
INITIALLY WHICH MIGHT LIMIT THE STRENGTH OF THE LAKE EFFECT, HOWEVER
STILL THINK SOME SNOW SHOWERS OR FLURRIES COULD MAKE THEIR WAY DOWN
INTO THE SOUTHERN POCONOS AND SUSSEX COUNTY, NEW JERSEY THURSDAY
NIGHT.

HIGH PRESSURE BUILDS SOUTH OF OUR CWA FRIDAY. WHILE IT WILL BE
BREEZY AT TIMES FRIDAY, WINDS WILL BE DIMINISHING LATER IN THE DAY.
THE PRESSURE GRADIENT RELAXES FURTHER FRIDAY NIGHT ALLOWING FOR A
COLD NIGHT. THE SURFACE HIGH AND A MID LEVEL RIDGE BUILDS IN DURING
SATURDAY WITH A RETURN FLOW SETTING UP.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
WILL KEEP THIS PORTION OF THE DISCUSSION RELATIVELY SHORT, AS
POTENTIALLY ACTIVE WEATHER DOMINATES THE NEAR/SHORT TERM.

THE 06Z GFS HAS TRENDED TOWARD THE 00Z ECMWF EARLY IN THE PERIOD,
WITH THE 00Z NCEP ENSEMBLE MEAN SUPPORTING THE ECMWF THROUGHOUT.
OVERALL MODEL DIFFERENCES EXIST IN THE TIMING OF THE COLD FRONTAL
PASSAGE, ESPECIALLY LATE IN THE PERIOD. HPC EXTENDED SURFACE MAP
GUIDANCE USED THE MASS FIELDS FROM 00Z ECMWF SOLUTION. THE BIGGEST
DEPARTURES FROM 00Z OPERATIONAL GFS ARE A DEEPER LOW OVER THE GREAT
LAKES ON SUNDAY, AND A SLOWER AND MORE AMPLIFIED SYSTEM PUSHING FROM
THE CENTRAL PLAINS/MIDWEST ON EASTWARD DURING TUESDAY AND WEDNESDAY.

FOR THE LONG TERM, INGESTED HPC GUIDANCE INTO THE DIGITAL DATABASE
AND MADE SOME CHANGES AFTER COLLABORATING WITH THE SURROUNDING
OFFICES. TWEAKED THE 12-HOUR POPS AND TRIED TO SHOW SOME TIMING OF
THE LOW CHC PRECIPITATION ARRIVAL SUNDAY NIGHT AND MONDAY. THE 12Z
GFS DEVELOPS A WAVE ON THE FRONT DURING MONDAY NIGHT AND TUESDAY. WE
WILL NOT COMPLETELY BUY INTO THIS SOLUTION JUST YET, AND GO WITH A
LOW CHC POP TUESDAY AFTERNOON AND TUESDAY NIGHT. MADE SOME
ADJUSTMENTS TO THE WIND GRIDS SO THEY MATCH UP BETTER WITH HPCS
FRONTS/PRESSURE DEPICTIONS. AS FOR TEMPERATURES, GENERALLY FOLLOWED
CLOSELY WHAT HPC ISSUED, WITH MAINLY SOME MINOR ADJUSTMENTS MADE.

&&

.AVIATION (09/18 UTC THROUGH 10/18 UTC)...
CONDITIONS WILL CONTINUE TO VARY CONSIDERABLY FROM TAF SITE TO TAF
SITE DURING THE NEXT FEW HOURS, UNTIL THE MAIN BATCH OF PRECIP MOVES
THROUGH THE REGION THIS EVENING.  OVERALL, THE LOWEST CONDITIONS MAY
FAVOR KRDG AND KABE WHERE THE HEAVIEST PRECIP IS POSSIBLE.

THE TIMING OF THE COLD FRONT CONTINUES TO BE AROUND 05 UTC FOR KABE
AND KRDG, 06 UTC FOR THE TAF SITES ALONG THE DELAWARE RIVER, AND 07Z
UTC FOR KMIV AND KACY.

&&

.MARINE...
WEVE MAINTAINED THE GALE WARNING FOR THE LOWER PART OF DELAWARE BAY
AND FOR OUR OCEAN WATERS WITH THE STRONG COLD ADVECTION EXPECTED
FROM LATE TONIGHT INTO EARLY FRIDAY.  WINDS SHOULD DIMINISH DURING
THE LATE FRIDAY AND FRIDAY NIGHT PERIOD.

&&

SYNOPSIS/NEAR TERM/SHORT TERM...GORSE
LONG TERM...GORSE/HPC
AVIATION/MARINE...IOVINO
UPDATE.../
Hazardous weather outlook, Nov 9, 4:30 AM EST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EST WED NOV 9 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>024-026-027-PAZ054-055-060>062-067>071-100930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
430 AM EST WED NOV 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS THE REGION TONIGHT, BRINGING A CHANCE FOR
SCATTERED THUNDERSTORMS. ANY THUNDERSTORMS THAT DO FORM COULD
BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL BE WINDY BEHIND THE COLD FRONT THURSDAY. WINDS MAY GUST TO
AROUND 40 MILES AN HOUR, AND ANY WEAKENED TREES OR LIMBS COULD FALL.
OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THERE IS A CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

In the hours before

Special weather statement, Nov 9, 9:01 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EST WED NOV 9 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-101030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
901 PM EST WED NOV 9 2005

...SHOWERS AND ISOLATED THUNDERSTORMS, SOME WITH GUSTY WINDS ARE
LIKELY OVERNIGHT...
...GUSTY NORTHWEST WINDS TO 40 MPH EXPECTED ON THURSDAY...

A STRONG COLD FRONT PUSHING THROUGH WESTERN PENNSYLVANIA HAS
HELPED DEVELOP A LINE OF STRONG TO SEVERE THUNDERSTORMS IN THAT
AREA. THE AIR MASS ON OUR SIDE OF THE APPALACHIANS IS NOT AS
UNSTABLE AND THIS LINE HAS STARTED TO WEAKEN AND THIS TREND IS
EXPECTED TO CONTINUE IN OUR AREA OVERNIGHT. WHILE WE ARE NOT
CURRENTLY EXPECTING ANY SEVERE THUNDERSTORMS, THE STRONGER STORMS
MIGHT BE ABLE TO TAP THE VIGOROUS WINDS THAT WILL BE OCCURRING
ABOVE THE GROUND AND MIX PART OF THEM DOWN. THESE STRONGER STORMS
MIGHT STILL PRODUCE GUSTS TO AROUND 40 MPH AS THEY MOVE THROUGH
OVERNIGHT.

THIS LINE SHOULD MOVE THROUGH THE POCONOS BY ABOUT 11 PM, THE LEHIGH
VALLEY BERKS COUNTY AND FAR NORTHWEST NEW JERSEY BETWEEN 11 PM AND
MIDNIGHT, THE GREATER PHILADELPHIA METROPOLITAN AREA AND THE RARITAN
AND PASSAIC BASINS IN NEW JERSEY AROUND MIDNIGHT AND SOUTHEASTERN
NEW JERSEY AND OUR PART OF DELMARVA BETWEEN MIDNIGHT AND 2 AM.

THE GUSTY WINDS WITH THE STRONGER STORMS MIGHT BRING DOWN SOME TREE
LIMBS AND UTILITY LINES, ESPECIALLY IN PLACES WHERE TREES STILL
HAVE SOME OF THEIR LEAVES. PLEASE BE CAREFUL WHILE DRIVING
OVERNIGHT AND WATCH FOR CHANGING ROAD CONDITIONS AND SHIFTING
WINDS.

THE INTENSE LOW PRESSURE SYSTEM DRIVING THIS COLD FRONT WILL PULL
DOWN THE CHILLIEST AIR OF THE FALL SEASON INTO THE MIDDLE ATLANTIC
STATES. A BLUSTERY NORTHWEST WIND IS EXPECTED ON THURSDAY WITH
SUSTAINED WINDS AVERAGING 20 TO 25 MPH WITH WITH GUSTS AS HIGH AS 40
MPH. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGHOUT THE DAY AND
THE PROLONGED EXPOSURE TO THESE WINDS WILL HELP PRUNE WEAKER LIMBS
AND KNOCK OVER SOME SHALLOW ROOTED TREES, ESPECIALLY THOSE THAT
STILL HAVE LEAVES. IT WOULD BE ADVISABLE IF POSSIBLE TO NOT PARK
YOUR VEHICLE UNDERNEATH TREES OVERNIGHT OR TOMORROW.

WINDS WILL DIMINISH WITH THE SETTING SUN ON THURSDAY.

GIGI
Special weather statement, Nov 9, 9:01 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EST WED NOV 9 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-101030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
901 PM EST WED NOV 9 2005

...SHOWERS AND ISOLATED THUNDERSTORMS, SOME WITH GUSTY WINDS ARE
LIKELY OVERNIGHT...
...GUSTY NORTHWEST WINDS TO 40 MPH EXPECTED ON THURSDAY...

A STRONG COLD FRONT PUSHING THROUGH WESTERN PENNSYLVANIA HAS
HELPED DEVELOP A LINE OF STRONG TO SEVERE THUNDERSTORMS IN THAT
AREA. THE AIR MASS ON OUR SIDE OF THE APPALACHIANS IS NOT AS
UNSTABLE AND THIS LINE HAS STARTED TO WEAKEN AND THIS TREND IS
EXPECTED TO CONTINUE IN OUR AREA OVERNIGHT. WHILE WE ARE NOT
CURRENTLY EXPECTING ANY SEVERE THUNDERSTORMS, THE STRONGER STORMS
MIGHT BE ABLE TO TAP THE VIGOROUS WINDS THAT WILL BE OCCURRING
ABOVE THE GROUND AND MIX PART OF THEM DOWN. THESE STRONGER STORMS
MIGHT STILL PRODUCE GUSTS TO AROUND 40 MPH AS THEY MOVE THROUGH
OVERNIGHT.

THIS LINE SHOULD MOVE THROUGH THE POCONOS BY ABOUT 11 PM, THE LEHIGH
VALLEY BERKS COUNTY AND FAR NORTHWEST NEW JERSEY BETWEEN 11 PM AND
MIDNIGHT, THE GREATER PHILADELPHIA METROPOLITAN AREA AND THE RARITAN
AND PASSAIC BASINS IN NEW JERSEY AROUND MIDNIGHT AND SOUTHEASTERN
NEW JERSEY AND OUR PART OF DELMARVA BETWEEN MIDNIGHT AND 2 AM.

THE GUSTY WINDS WITH THE STRONGER STORMS MIGHT BRING DOWN SOME TREE
LIMBS AND UTILITY LINES, ESPECIALLY IN PLACES WHERE TREES STILL
HAVE SOME OF THEIR LEAVES. PLEASE BE CAREFUL WHILE DRIVING
OVERNIGHT AND WATCH FOR CHANGING ROAD CONDITIONS AND SHIFTING
WINDS.

THE INTENSE LOW PRESSURE SYSTEM DRIVING THIS COLD FRONT WILL PULL
DOWN THE CHILLIEST AIR OF THE FALL SEASON INTO THE MIDDLE ATLANTIC
STATES. A BLUSTERY NORTHWEST WIND IS EXPECTED ON THURSDAY WITH
SUSTAINED WINDS AVERAGING 20 TO 25 MPH WITH WITH GUSTS AS HIGH AS 40
MPH. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGHOUT THE DAY AND
THE PROLONGED EXPOSURE TO THESE WINDS WILL HELP PRUNE WEAKER LIMBS
AND KNOCK OVER SOME SHALLOW ROOTED TREES, ESPECIALLY THOSE THAT
STILL HAVE LEAVES. IT WOULD BE ADVISABLE IF POSSIBLE TO NOT PARK
YOUR VEHICLE UNDERNEATH TREES OVERNIGHT OR TOMORROW.

WINDS WILL DIMINISH WITH THE SETTING SUN ON THURSDAY.

GIGI
Special weather statement, Nov 10, 1:05 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
105 AM EST THU NOV 10 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-100815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA
105 AM EST THU NOV 10 2005

...SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS THE REGION...

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS FROM NORTHWEST OF
SANDY HOOK THROUGH PHILADELPHIA TO THE NORTHERN MARYLAND EASTERN
SHORE AT 100 AM WILL MOVE SOUTHEAST ACROSS SOUTHEASTERN NEW JERSEY
AND THE CENTRAL DELMARVA THROUGH 300 AM. A FEW OF THE STRONGEST
STORMS COULD GENERATE WIND GUSTS APPROACHING 40 MPH AND HEAVY
DOWNPOURS RESULTING IN PONDING OF WATER, AND ALL THE THUNDERSTORMS WILL
GENERATE DANGEROUS CLOUD TO GROUND LIGHTNING.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches / X E Sussex

When
November 10, 3:00 AM EST to 1:00 PM EST
Where
Delaware Beaches / X E Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
November 10, 3:00 AM EST to 1:00 PM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
November 10, 3:00 AM EST to 1:00 PM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
November 10, 3:00 AM EST to 1:00 PM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2005Every state in 2005This day in weather historyWarnings in Delaware, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480238, 5480239, 5480240, 5480241.